Alert archive / Iowa / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 4, NWS La Crosse, WI

April 6, 2010Fayette County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Apr 6, 2010, 5:10 PM CDT for Fayette County, Iowa. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2010, 5:10 PM CDT (22:10 UTC)
Expired
Apr 6, 2010, 6:15 PM CDT
In force
65 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Fayette County, IA

The radar

The La Crosse radar (KARX), 127 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 5:42 PM CDTHAIL 1Oelwein, IAHAIL HAD JUST BEGUN FALLING ON THE SOUTHWEST SIDE OF TOWN
Apr 6, 5:51 PM CDTHAIL 1.752 W Oelwein, IAALSO REPORTS OF GOLF BALL SIZE HAIL 1W OF OELWEIN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 5:06 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2010-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 672 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2010-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 401 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
672 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
401 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
1.0
Supercell composite
19.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WUUS53 KARX 062210
SVRARX
IAC065-062315-
/O.NEW.KARX.SV.W.0004.100406T2210Z-100406T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
510 PM CDT TUE APR 6 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAYETTE COUNTY IN NORTHEAST IOWA...

* UNTIL 615 PM CDT

* AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE     
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS     
  LOCATED 6 MILES NORTH OF FAIRBANK...OR 9 MILES WEST OF             
  OELWEIN...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OELWEIN...WEST UNION...MAYNARD...HAWKEYE...WAUCOMA...FAYETTE...    
  ELGIN...CLERMONT...RICHFIELD...RANDALIA...AND VOLGA RIVER STATE    
  PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4265 9208 4309 9209 4308 9161 4284 9161
      4268 9183 4265 9178 4264 9179
TIME...MOT...LOC 2209Z 236DEG 26KT 4273 9207
WIND...HAIL 60MPH 1.50IN

$$

SCHMIDT
4 follow-up statements
261 
WWUS53 KARX 062235
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
535 PM CDT TUE APR 6 2010

IAC065-062315-
/O.CON.KARX.SV.W.0004.000000T0000Z-100406T2315Z/
FAYETTE IA-
535 PM CDT TUE APR 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FAYETTE COUNTY
UNTIL 615 PM CDT...

AT 533 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MAYNARD...OR 8 MILES NORTH OF OELWEIN...MOVING NORTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  WEST UNION...HAWKEYE...WAUCOMA...FAYETTE...ELGIN...CLERMONT...     
  RANDALIA...ALBANY...ST. LUCAS...DOUGLAS...WADENA...ELDORADO        
  AND BRAINARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4265 9208 4309 9209 4308 9161 4284 9161
      4268 9183 4265 9178 4264 9179
TIME...MOT...LOC 2235Z 234DEG 40KT 4281 9188

$$

SCHMIDT
119 
WWUS53 KARX 062246
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
546 PM CDT TUE APR 6 2010

IAC065-062315-
/O.CON.KARX.SV.W.0004.000000T0000Z-100406T2315Z/
FAYETTE IA-
546 PM CDT TUE APR 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FAYETTE COUNTY
UNTIL 615 PM CDT...

AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
OELWEIN...MOVING NORTHEAST AT 45 MPH.

IN ADDITION...AT 542 PM...QUARTER SIZE HAIL WAS REPORTED IN OELWEIN 
BY A STORM SPOTTER WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  WEST UNION...MAYNARD...HAWKEYE...WAUCOMA...FAYETTE...ELGIN...      
  CLERMONT...ST. LUCAS...DOUGLAS...ALBANY...ELDORADO AND WADENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4265 9208 4309 9209 4308 9161 4284 9161
      4268 9183 4265 9178 4264 9179
TIME...MOT...LOC 2245Z 240DEG 37KT 4274 9191

$$

SCHMIDT/AJ
908 
WWUS53 KARX 062250
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
550 PM CDT TUE APR 6 2010

IAC065-062315-
/O.CON.KARX.SV.W.0004.000000T0000Z-100406T2315Z/
FAYETTE IA-
550 PM CDT TUE APR 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FAYETTE COUNTY
UNTIL 615 PM CDT...

AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
MAYNARD...OR NEAR OELWEIN...MOVING NORTHEAST AT 45 MPH.

IN ADDITION...AT 548 PM GOLF BALL SIZE HAIL WAS REPORTED NEAR 
OELWEIN WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  WEST UNION...HAWKEYE...WAUCOMA...FAYETTE...ELGIN...CLERMONT...     
  RANDALIA...ST. LUCAS...DOUGLAS...ALBANY...ELDORADO...WADENA AND    
  BRAINARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 4265 9208 4309 9209 4308 9161 4284 9161
      4268 9183 4265 9178 4264 9179
TIME...MOT...LOC 2249Z 240DEG 37KT 4276 9186

$$

SCHMIDT/AJ
583 
WWUS53 KARX 062311
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
611 PM CDT TUE APR 6 2010

IAC065-062321-
/O.EXP.KARX.SV.W.0004.000000T0000Z-100406T2315Z/
FAYETTE IA-
611 PM CDT TUE APR 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY WILL EXPIRE AT
615 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM CDT.

LAT...LON 4265 9208 4309 9209 4308 9161 4284 9161
      4268 9183 4265 9178 4264 9179
TIME...MOT...LOC 2311Z 240DEG 37KT 4287 9159

$$

SCHMIDT/AJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 3:10 PM CDT, 2 hours earlier.

Area forecast discussion, Apr 6, 3:10 PM CDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
310 PM CDT TUE APR 6 2010

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

FORECAST FOCUS REMAINS ON THE PCPN CHANCES...AND AMOUNTS...FOR
TONIGHT INTO WED.

THE MEAN UPPER LEVEL TROUGH WILL CONTINUE TO SLIDE EAST ACROSS THE
PLAIN STATES TONIGHT...WITH THE AXIS SLIPPING OVER THE EASTERN GREAT
LAKES THU MORNING. PACKETS OF SHORTWAVE ENERGY WILL MOVE THROUGH THE
TROUGH...WITH THE STRONGEST PIECE OF SHORTWAVE ENERGY MOVING ACROSS
THE MO/MID MISSISSIPPI RIVER VALLEYS WED/WED NIGHT. AT THE SFC...A
WARM FRONT WAS RUNNING WEST OF A SFC LOW OVER SOUTHWEST IA...INTO
CENTRAL IA. HOW FAR NORTH THIS BOUNDARY MOVES MIGHT BE THE BIGGEST
WEATHER CONCERN FOR THE LOCAL AREA TONIGHT...AS THE SEVERE WEATHER
THREAT WILL INCREASE ALONG AND SOUTH OF IT. THE 06.12Z NAM FAVORS
KEEPING THE FRONT NEARLY STATIONARY...WHILE THE GFS SHOWS SOME
NORTHWARD MOVEMENT TOWARD THE WI/ILL BORDER. MESO MODELS SHOW
SIMILAR DIFFERENCES...WITH THE NNM4 CLOSE TO THE ETA...AND THE ARW4
DRIVING THE FRONT INTO SOUTHERN WI BY 00Z THIS EVENING. DECENT
AMOUNT OF CLEARING HAS TRANSPIRED SOUTH OF THE FRONT...BUT SATELLITE
AND 88-D RADAR IMAGERY CONTINUE TO SHOW WIDESPREAD CLOUDS AND RAIN
SHOWERS OVER SOUTHERN MN AND CENTRAL WI. THIS COOLER...MORE STABLE
ATMOSPHERE COULD INHIBIT MUCH OF THE NORTHWARD PROGRESS THE FRONT
COULD MAKE TONIGHT. TRENDS WILL HAVE TO BE MONITORED CLOSELY INTO
THE EVENING HOURS...AS AGAIN...THERE WILL BE A SEVERE THUNDERSTORM
THREAT AROUND AND SOUTH OF THE WARM FRONT.

BESIDE THE POSITION OF THE SFC FRONT...THE 2-D FRONTOGENETIC LIFT
ALONG AND NORTH OF IT CONTINUES QUITE HEFTY. A NORTH-SOUTH RUNNING
X-SECTION SHOWS THIS WELL...WITH THE FRONTOGENETIC LIFT CONTINUING
THROUGH MUCH OF WED. THE WARM/MOIST ISENTROPIC UPGLIDE ALSO PERSISTS
ACROSS THE FRONT AND INTO THE FORECAST LAYER...IN THE 295-305 K
LAYER. THE LOW LEVEL JET FOCUSES INTO THE FRONT EARLY...BUT SHIFTS
MORE PARALLEL LATER TONIGHT...AS DOES THE 850 MB MOISTURE TRANSPORT.
WHILE THE FORCING AND MOISTURE SHOULD CONTINUE TO FAVOR SHOWER
DEVELOPMENT NORTH OF THE BOUNDARY TONIGHT...IT WOULD APPEAR THE
HEAVIER RAIN THREAT...ALONG WITH BETTER THUNDER CHANCES...WOULD
FOCUS MORE INTO EASTERN IA/NORTHERN ILL WITH THE LOW LEVEL JET. DUE
TO THE RESPECTIVE MODEL SOLUTIONS...THE ETA WOULD KEEP THE HIGHER
QPF SOUTH OF THE FORECAST AREA...WHILE THE GFS INCHES INTO THE
SOUTHERN 1/4. THIS IS A SIGNIFICANT DIFFERENCE AS OVER 2 INCHES
FELL ACROSS SOME FAR SOUTHERN PORTIONS OF THE FORECAST AREA...AND
ADDITIONAL HEAVY RAINS COULD RESULT IN FLOODING CONCERNS AND/OR
RAPID RISE ON SOME RIVERS/STREAMS. PWS TO THE SOUTH PERSIST AROUND
AN INCH OR SO...200 PERCENT OF NORMAL. WITH THE THREAT FOR HEAVY
RAIN AT LEAST CLOSE BY...IF NOT OVER THE SATURATED AREA...WILL ISSUE
A VERY SMALL //GEOGRAPHIC AREA// FLOOD WATCH FOR THE FAR SOUTHERN 3
COUNTIES OF THE FORECAST AREA. BELIEVE THAT IF THE FORECAST RAIN
TOTALS ARE REALIZED...FLOODING IS A LIKELIHOOD ALONG SOME OF THE
RIVER AND STREAMS...INCLUDING THE GRANT...PLATTE...LOWER TURKEY AND
THE VOLGA.

ON WED...THE FRONT WILL START TO MOVE EASTWARD AS THE UPPER LEVEL
TROUGH PUSHES IT ALONG. HOWEVER...ON THE WESTERN SIDE OF THE
FRONT...SHORTWAVE ENERGY WILL RIDE UP IT...WHICH COULD LEAD TO A
SECONDARY BAND OF SHOWERS...PERHAPS A FEW THUNDERSTORMS. THIS IS IN
ADDITION TO THE PERSISTENT FRONTOGENETIC LIFT/ISENTROPIC UPGLIDE.
SO...LOOK FOR THE RAIN CHANCES TO CONTINUE FOR MUCH OF WED.

HIGH PRESSURE WILL BUILD ACROSS THE REGION FOR THU/FRI...RETURNING
THE SUN AND DRYING IT OUT. TEMPERATURES WILL START TO WARM BACK UP
ON FRIDAY AS THE WINDS BECOME MORE SOUTHERLY.

.LONG TERM...SATURDAY THROUGH TUESDAY

GFS AND ECMWF ARE IN PRETTY GOOD AGREEMENT WITH THE OVERALL PATTERN
EXPECTED TO IMPACT THE REGION...BUILDING IN A BROAD UPPER LEVEL
TROUGH STARTING THIS WEEKEND...AND HOLDING ONTO IT FOR THE EARLY
PART OF NEW WORK. HOWEVER...THIS DOES NOT MEAN A DRY SOLUTION...AS
THERE ARE SOME HINTS OF SHORTWAVE ENERGY MOVING ACROSS/TROUGH THE
RIDGE. OF PARTICULAR NOTE IS A LINGERING WEST-EAST SFC WARM FRONT
BOTH MODELS HOVER ACROSS IA INTO ILL FOR SUN-MON. SOME MOISTURE
RETURN INTO THE BOUNDARY WOULD RESULT IN SCATTERED/ISOLATED
SHOWERS/STORMS. NOT OVERLY DYNAMIC OR DISTINCT...NOR DOES IT HAVE A
LOT OF SUPPORT. IF THIS FEATURE IS THERE...SOME PCPN CHANCES COULD
RESULT...BUT HARD TO PINPOINT A WEAK FEATURE LIKE THAT 5-7 DAYS OUT.
CONFIDENCE NOT HIGH...AND WILL LEAN TOWARD HPC CHANCES FOR NOW. WITH
THE RIDGE BUILDING IN...EXPECT A BUMP UPWARD FOR TEMPERATURES...AND
A RETURN TO ABOVE NORMAL READINGS.

&&

.AVIATION...TONIGHT THROUGH WEDNESDAY MORNING

LOW PRESSURE WILL TRACK ACROSS IOWA INTO ILLINOIS LATE THIS
AFTERNOON THROUGH TONIGHT. WARM AND UNSTABLE AIR WILL CONTINUE TO
LIFT OVER A WARM FRONT ASSOCIATED WITH THE LOW TO PRODUCE SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS. IT APPEARS THAT THE MAIN
THREAT FOR SEVERE WEATHER WILL REMAIN SOUTH OF THE AREA...HOWEVER A
FEW THUNDERSTORMS MAY CONTAIN SOME SMALL HAIL ALONG AND SOUTH OF
I-90 GOING INTO THIS EVENING. LINGERING SHOWERS AND ISOLATED
THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY AS AN UPPER LEVEL
DISTURBANCE TRACKS OVER THE REGION. EXTENDED PERIOD OF IFR CEILING
CONDITIONS EXPECTED AT KRST FROM LATE THIS AFTERNOON THROUGH THE
OVERNIGHT HOURS...BREAKING OUT INTO VFR WEDNESDAY MORNING AFTER 12Z.
MVFR CONDITIONS EXPECTED AT KLSE THROUGH 13Z...BREAKING OUT INTO VFR
AFTER 13Z WEDNESDAY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING
     FOR WIZ061.
MN...NONE.
IA...FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH WEDNESDAY MORNING
     FOR IAZ029-IAZ030.

&&

SHORT/LONG TERM... RIECK
AVIATION.......... DAS
Hazardous weather outlook, Apr 6, 3:39 PM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
339 PM CDT TUE APR 6 2010

IAZ029-030-WIZ061-071100-
CLAYTON-FAYETTE-GRANT-
339 PM CDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A SMALL PART OF
NORTHEAST IOWA AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR CLAYTON...FAYETTE...
AND GRANT COUNTIES.

THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT ALONG AND NORTH OF A WARM
FRONT PUSHING NORTHWARD ACROSS IOWA AND ILLINOIS. THE THUNDERSTORMS
NORTH OF THE FRONT WILL BE CAPABLE OF PRODUCING LARGE HAIL WHILE ANY
STORMS THAT FORM NEAR THE FRONT COULD PRODUCE HIGH WINDS ALONG WITH
LARGE HAIL. IN ADDITION...LOCALLY HEAVY RAINS WILL BE POSSIBLE WITH
ANY OF THE STORMS WHICH COULD PRODUCE SOME FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY UNTIL THE AREA OF
LOW PRESSURE MOVES WELL EAST OF THE REGION. NO SEVERE WEATHER IS
EXPECTED WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHEAST IOWA INTO
SOUTHWEST WISCONSIN THROUGH TONIGHT. ALSO...RAINFALL REPORTS THROUGH
WEDNESDAY WOULD BE MUCH APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044-
053>055-071100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CRAWFORD-DODGE-FILLMORE-
FLOYD-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-
OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA-
339 PM CDT TUE APR 6 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND WESTERN INTO CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TONIGHT AHEAD
OF A WARM FRONT PUSHING NORTH ACROSS IOWA AND ILLINOIS. A FEW OF
THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND
LOCALLY HEAVY RAINS. NO FLOODING IS EXPECTED TO OCCUR FROM THE HEAVY
RAIN...BUT BRIEF PERIODS OF PONDING WATER ON ROADS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY UNTIL THE AREA OF
LOW PRESSURE MOVES WELL EAST OF THE REGION. NO SEVERE WEATHER IS
EXPECTED WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. ALTHOUGH...ANY RAINFALL
REPORTS THROUGH WEDNESDAY WOULD BE MUCH APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

DAS

In the hours before

Special weather statement, Apr 6, 1:45 PM CDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
145 PM CDT TUE APR 6 2010

WIZ043-044-061945-
ADAMS-JUNEAU-
145 PM CDT TUE APR 6 2010

AT 143 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER THE
SPRAGUE MATHER FLOWAGE...MOVING NORTHEAST AT 70 MPH.

SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY THIS STRONG THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
NEW MINER...NEW ROME...LAKE ARROWHEAD...LAKE SHERWOOD AND COUNTY
ROADS D AND W.

BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND
AWAY FROM WINDOWS IF A WARNING IS ISSUED.

HALBACH
Special weather statement, Apr 6, 4:43 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
443 PM CDT TUE APR 6 2010

IAZ008>011-018-019-029-030-MNZ094-WIZ054-055-061-062345-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-FAYETTE-FLOYD-GRANT-HOWARD-
MITCHELL-MOWER-RICHLAND-WINNESHIEK-
443 PM CDT TUE APR 6 2010

AT 437 PM...DOPPLER RADAR INDICATED STRONG TO SEVERE THUNDERSTORMS
DEVELOPING OVER NORTHEAST IOWA. THESE STORMS WERE MOVING NORTHEAST
AT 45 MPH.

HEAVY RAIN MAY ACCOMPANY THESE STRONG THUNDERSTORMS ALONG WITH LARGE
HAIL. IF THESE MAINTAIN INTENSITY OR STRENGTHEN WARNING MAY BE
NEEDED FOR PORTIONS OF THE AREA THIS EVENING.

BE ALERT FOR STORMS THAT MAY PRODUCE LARGE HAIL. MOVE INDOORS AND
AWAY FROM WINDOWS IF A WARNING IS ISSUED.

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:09 PM CDTFlood WatchARXClayton, Fayette13 hr
Apr 6, 4:51 PM CDTSevere Thunderstorm WarningARXClayton, Fayette39 min
Apr 6, 5:32 PM CDTSevere Thunderstorm WarningARXClayton, Fayette58 min
Apr 6, 6:31 PM CDTSevere Thunderstorm WarningARXClayton36 min
Apr 6, 6:44 PM CDTAreal Flood AdvisoryARXClayton, Fayette5 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.